Hail, Walworth
- When
- August 18, 5:40 PM CST
- Where
- Walworth County, 10 mi ESE of Lowry
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.283, -99.767
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 18, 2:00 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT THU AUG 18 2005 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. BIGGEST CHALLENGE IN THE NEAR TERM IS PCPN CHCS TONIGHT AND FRIDAY NIGHT...AND TEMPS THROUGH THE WEEKEND. MODELS CONT TO SHOW NEXT 5H TROF PASSING THROUGH AREA OVERNIGHT ASSOCIATED WITH MAIN 5H LOW IN WRN SASK. GOOD COLLAB WITH 7H VORT/OMEGA AT THE SAME TIME. DECENT 7H WIND CONVERGENCE SETS UP BY LATE TONIGHT ACROSS THE NRN COUNTIES OF CWA...WITH GOOD 7H THETA-E RIDGING AND 85H-7H Q-VECTOR CONVERGENCE. HI-RES NAM SHOWING GOOD COUPLED JET MOVING INTO NRN PLAINS WITH STRONG 2H-3H DIVERGENT SIGNATURE OVER NW CWA. PWATS INCREASE TO OVER 1.50 BY 12Z FRIDAY ACROSS I-29 CORRIDOR. SET-UP LOOKS GOOD FOR DECENT RAINFALL IN OVERRUNNING SITN AS INVERTED TROF PASSES THROUGH CWA OVERNIGHT. ALSO NOTICED THAT GFS AND NAM WERE SHOWING VERY STRONG 85H AND 7H FRONTOGENITICAL FORCING THROUGH THE NIGHT. DONT THINK SVR POTENTIAL IS THERE HOWEVER. HAVE UPPED POPS TO LIKELY CATEGORY FOR THE NRN COUNTIES TAPERING TO LOWER CHC POPS FOR THE SRN COUNTIES OVERNIGHT. HEAVY RAINFALL WILL HAVE TO BE WATCHED. NEXT WEAK 7H LOBE ROTATES AROUND UPPER LOW FRIDAY NIGHT. AGAIN NAM SHOWS A WEAK 7H THETA-E RIDGE PUSHING THROUGH CWA. MOIST RETURN IS A LITTLE IFFY...BUT 85H-5H AND 7H-5H LAPSE RATES ARE STEEPER THAN 6.5 DEGREES FROM 00Z-12Z SATURDAY. 85H-7H Q-VECTOR CONVERGENCE SKIMS ALONG BORDER...SO FELT THAT 20 POPS FOR RW- WERE WARRANTED ACROSS NRN 1/2 OF CWA THROUGH THE NIGHT. CANADIAN HIGH PRESSURE BUILDS IN FOR REMAINDER OF WEEKEND KEEPING TEMPS SEASONABLE/BIT BELOW SEASONABLE AND DRY. TEMP WISE...CONT TO GO SUB-GUIDANCE FOR FRIDAY DUE TO ANTICIPATED CLOUDS/PCPN. OTW REMAINDER OF TEMP FCST APPEARED BALLPARKISH AND LEFT ALONE. .LONG TERM...MONDAY THROUGH THURSDAY EXTENDED RANGE BEGINS WITH AN UPPER LEVEL RIDGE OVER THE AREA WITH HIGH PRESSURE DEPARTING TO THE EAST THROUGH THE GREAT LAKES REGION. HIGH TEMPS WILL BE INCREASING FOR MONDAY AS HIGH EXITS...WITH TEMPS RANGING FROM NEAR 80 NE TO THE LOWER 90S SW FOR MONDAY UNDER MOSTLY SUNNY SKIES. MODELS THEN DIFFER ON UPPER PATTERN FOR TUESDAY THROUGH THURSDAY. GFS RUNS FROM 00Z AND 06Z AS WELL AS THE 00Z CANADIAN HAVE UPPER LEVEL ENERGY DIVING SOUTHEAST ACROSS NRN ROCKIES. THE GFS RUNS THEN BRING THE ENERGY THROUGH THE NORTHERN PLAINS WEDNESDAY NIGHT AND THURSDAY. THE 00Z ECMWF AND 12Z GFS KEEP MOST OF THE ENERGY TO THE NORTH...BUT HAVE MINOR WAVES PUSHING THROUGH DURING THIS TIME PERIOD. DECIDED TO KEEP THE LOW PRECIPITATION CHANCES IN WITH THE HOPE THAT 00Z RUNS FROM TONIGHT WILL PROVIDE SOME CONTINUITY AND SHED SOME LIGHT ON DAYS 5-7. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ/KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 509 AM CDT THU AUG 18 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 509 AM CDT THU AUG 18 2005 /409 AM MDT THU AUG 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA...CENTRAL SOUTH DAKOTA...NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. AT THIS TIME THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
100 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 W MIRANDA 44.97N 99.05W
08/17/2005 1.00 INCH FAULK SD PUBLIC
0535 PM HAIL 8 NW LEOLA 45.80N 99.06W
08/17/2005 0.88 INCH MCPHERSON SD PUBLIC
0559 PM HAIL 9 SW LEOLA 45.63N 99.07W
08/17/2005 1.00 INCH MCPHERSON SD PUBLIC
&&
GMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
119 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 8 SW TULARE 44.66N 98.62W
08/17/2005 0.88 INCH SPINK SD PUBLIC
&&
GMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
125 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 10 S LONG LAKE 45.71N 99.21W
08/17/2005 1.75 INCH MCPHERSON SD PUBLIC
&&
GMThe Aberdeen radar (KABR), 107 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472829, 5472830, 5472831, 5472832.